advertisement

Childhood-diseases

Question
Posted by: Sue | 2004/01/29

Q.

Ritalin making 8year old depressed

my 8 year old son has been on ritalin for two years now, he only has it in the morning when he goes to school, but he seem depressed with it, he has always been very sensitive child but he seems to now think no one cares for him and everyone just wants to hurt his feelings, he has been through alot eg: his father and i split up for 7months and then his sister was born, so I was wondering if ritalin can make things worse for him or if he is maybe suffering from depresion.

Expert's Reply

A.

Paediatrician

He may definitely suffer from depression, even at this age, but I am not sure about the contribution of ritalin. It is important to discuss this with you psychologist or paediatrician or to ask for an appropriate referral.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: www | 2004/01/30

I have heard that one of the side-effects of ritalin is depression. Maybe you should take him to a psychologist or peadiatrician to have him re-evaluated and explore some alternative options.

Reply to www

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.